Zero-Hopf bifurcations in 3-dimensional differential systems with no equilibria

Murilo R. Cândido, Jaume Llibre

Research output: Contribution to journalArticleResearchpeer-review

5 Citations (Scopus)


© 2018 International Association for Mathematics and Computers in Simulation (IMACS) Recently sixteen 3-dimensional differential systems exhibiting chaotic motion and having no equilibria have been studied, and it has been graphically observed that these systems have a period-doubling cascade of periodic orbits providing a route to chaos. Here using new results on the averaging theory we prove that these systems exhibit, for some values of their parameters different to the ones having chaotic motion, either a zero-Hopf or a Hopf bifurcation, and graphically we observed that the periodic orbit starting in those bifurcations is at the beginning of the mentioned period-doubling cascade.
Original languageEnglish
Pages (from-to)54-76
JournalMathematics and Computers in Simulation
Publication statusPublished - 1 Sep 2018


  • Averaging theory
  • Periodic solutions
  • Quadratic polynomial differential system
  • Zero-Hopf bifurcation


Dive into the research topics of 'Zero-Hopf bifurcations in 3-dimensional differential systems with no equilibria'. Together they form a unique fingerprint.

Cite this